Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How Can I Tell If I Have Wasting Syndrome

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

Exercise vs wasting syndrome

I have a question about exercise & nutrition versus wasting syndrome. First my last labs/dr visitwas 1/9 of this year. CD4 was 600, vl undetectable. I am a male, 5'8, slight build and all my adultlife weighed 145 until 5 years ago when I was...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Eating healthy/exercising and carrying an appropriate (not excessive) weight makes sense for most patients even in the context of HIV infection. KH Read more »

NEW MEDICATION FOR WASTING SYNDROME

I WAS DIAGNOSED HIV+ SEVEN YRS AGO. MY DOCTOR HAS DIAGNOSED ME WITH WASTING SYNDROME AND HE SAID IT... Read more »

Aids wasting syndrome (and TPN)

Where can i find a primary literature article about the effectiveness of TPN in patient with Aids... Read more »
Articles
U.S. Centers for Disease Control and Prevention

The Use of Testosterone in AIDS Wasting Syndrome

...Care (04/99) Vol. 11, No. 4, P. 25; Corcoran, Colleen; Grinspoon, Steven The use of testosterone may help in staving off AIDS wasting syndrome (AWS), according to recent data. Studies have indicated that testosterone levels are low in over half... Read more »
U.S. National Institute of Allergy and Infectious Diseases

HIV Wasting Syndrome

...A common problem among HIV-infected people is the HIVwasting syndrome, defined as unintended and progressiveweight loss often accompanied by weakness, fever,nutritional deficiencies and diarrhea. Read more »
AIDS InfoNet

Wasting Syndrome

What Is AIDS Wasting? What Causes AIDS Wasting? How Is Wasting Treated? The Bottom Line What Is AIDS Wasting? AIDS wasting is the involuntary loss of more than 10% of body weight, plus more than 30 days of either diarrhea, or... Read more »
Henry J. Kaiser Family Foundation

About Two-Thirds of HIV-Positive People in U.S. Overweight, Obese, Study Says

..."wasting" syndrome, which is characterized by the uncontrollable loss of 10% of body weight, as well as fever and diarrhea. Wasting syndrome was common among people living with HIV/AIDS when the virus was first discovered, the AP/ Times reports.... Read more »
Connect With Others

Off Zyprexa--Loosing Too Much Weight

Posted by AphasiaNista, 1 Reply
I been taking Zyprexa for the last two years. But now psycho-pharmacologist is weaning me off of it. I never weighed that much in the first place. And now I'm down to 131lbs. I'm on Truvada and Kaletra, and Mepron for PCP. I have no body fat at... Read more »

Weight gain

Posted by Anonymous, 1 Reply
With so much fatigue I seemed to have gained at least 50 pounds. I wonder if taking a diet supplement will do more harm than good? If not, which one? Read more »

Wasting---help me

Posted by Anonymous, 4 Replies
I'm sorry to come on board, but I need help. My husband is wasting away. He's newly on meds, but not gaining. It seems as though his buttcheeks are completely gone. I don't know what to do. I'm afraid. He's down to 120 and losing despite putting... Read more »